My father 76 years old and 20 years diabetes , he have chf stage 3 last three month.
EF 20% from echo and LVEF 15% from nuclear/thalium test.
Doctor said "many part of his heart is good".
Today he is good without difficult breath and well sleeping.
but both his leg still swelling and difficult to walk making he stay on the bed much time.
Beside that he have gout in knee and ankle.
He has schedule for catheterization on April 18, 2013.
My question are:
1. is catheterization have risk?
2. From my undersatding after catheterization there are posibility to bypass,
ring, baloon, or just medicine.
is bypass, ring, or baloon specialy for ring have risk to be done for my father?
I know that my father want just take medicine.
1) Yes ALL interventions have risk, including catheterization.
2) Catheterization, balloon and rings (stents) are all made in the same intervention if adequate, so the risk it is similar to the catheterizarion alone.
3) Bypass is a different intervention, with more risks a longer recovery time, however the results are better in diabetic people.
How has the dr. determined that a big part of his heart is in good shape? Does he perform any Magnetic Resonance?
As far as I can see Fumarate Acid it is not a diuretic. Bisoprolol Fumarate has and small diuretic activity.
The normal diuretic used for HF is Furosemide (Lasix).
Be aware that if he takes medicines for other problems (like ibuprofene) they can increase the fluid retention.
600ml of liquid per day it is very very litle (liquid includes all sort of liquids not just water) He should not drink that little without periodic blood tests to be sure that there is no kidney damage. The normal dose for heart patients is about 1200ml of total liquid per day.
Is he getting the Furosemide at home or in the hospital by vein? Is he urinating more than usual? Is his blood monitored?
You need to understand that the swelling in his legs might not be due to the heart. What does the Dr. say?.
How is his gout? The furosemide can aggravate it. Unfortunately most of the medication for the gout can aggravate the HF. He need to be carefully medicated.,
The Diabetes can produce peripheral vascular disease, which can produce fluid accumulation in the legs that will not respond to diuretics.
I am not a Dr. but If he is urinating good quantities and its blood analisys are good, the stents (rings) I do not think that will decrease the swelling, however it can increase its strength if really his heart needs more blood to work better.
Is the catheterization still in plan for tomorrow? If yes, you will find soon.
Today he has little bit pain on right ankle and swelling.
His internist prescribed Furosemide injection but just for three days.
He get injection from my neighbor (nurse) doctor said all nurse can did it.
The Today my father meets doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.